My Ovacome
10,286 members12,615 posts

cisplatin and gemcitabine - hoping it gets better!

Dear All - hope you're all in the best place for you to today and able to enjoy the sunshine at least to some degree. I'm not 100% sure why I'm on the above combo and intend to find out at my next oncologists meeting (as when he told me at the last one it was all such a shock that the cancer had recurred after 5 months and I was going straight back on chemo having just gone back to work two months before and begun to rebuild my life/myself). I know many of you have been in the same position and it's a lot to take in but what I really want advice on is the combo above? Any one had it? Any one had it two weeks running then one week off (that's my script). I found the first day or so OK , just a bit of constipation and lethargy but then on the third day developed awful diarrhea only just beginning to subside and extreme exhaustion, dizziness and horrible spaced out feeling. I really hope this is just the first week and it calms down. I've read some scary things about cisplatin on line (hearing loss, kidney damage etc) and just wondered if anyone has had much experience. I have my next round tomorrow and really am not sure I've recovered enough from last one to have it but will talk to nurses tomorrow.

Thank you, all you kind souls. Sending hugs to one and all.

Mary xx

8 Replies
oldestnewest

I had a reacurrane after 3 mouths my ongoligst won't give me chemo just now has put me on letrozole as my cancer was high in estrogen so hopeing it keeps it from growming til I can get chemo more chemo in August xx

Reply

I'm very sorry to hear that Friscok. I really hope things stay stable for you til you can start chemo. All best wishes Mary x

Reply

I had Cisplatin with Taxol for 2nd line treatment. I only had two Cisplatin as developed an allergy. However, I had dreadful sickness and lethargy for about a week following treatment.

I really hope you pick up soon.

Judy xx

1 like
Reply

Thanks, Judy. It certainly seems a nasty one (cisplatin)...I'll see what they say next week. Thanks for your good wishes and hope you are doing well now.

Mary xx

Reply

I wasn't on that combination but on carboplatin and gemcitabine, though I have also taken cisplatin as a single agent. I had more steroid cover than for that than any other chemo (sorry can't remember the dosage). I was also quite ill but it was worse when I came off the steroids after 5 days. I also had emend for sickness but was then a bit constipated till I got my rhythm back. The gemcitabine was easy for me, carboplatin alone less so but I'm allergic to all the platins now.

1 like
Reply

Thanks, Lesley. I'm sorry you are allergic to all the platins now. I hope you are OK. Thanks for sharing your experience.

Love Mary

Reply

Hi Mary. I changed from carbo/gem to cisplatin/gem on my first recurrence following a bad reaction to the carbo. I then had cisplatin /gem for my second recurrence. i found the cisplatin much harsher than carbo but it is doable. You need to get your anti sickness meds sorted, find the one for you that does the trick. As to hearing loss, I found it did affect my hearing but as soon as the chemo stopped my hearing returned to normal. Please be aware that what you read online doesnt mean that it will happen to you. both times the cisplatin/gem did the trick and put me into remission (currently nearly 4 years, tho I am on a trial drug too. I wish you well, its tough but trust me you can do this xx Kathy xx

1 like
Reply

Thanks for your reassuring words, Kathy. Yes, it's early days yet and with fiddling around more with other meds things may improve hopefully. Yes, I must stop googling...it never really helps. Was just trying to figure out why I felt so bad ha ha! Thanks again for your encouragement. Doesn't seem many have had this combo (from what I gather) which is surprizing seeing as it seems it can often give me a good remission.

Lots of love Mary xx

Reply

You may also like...